Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2025

Severe Thunderstorm Warning 67, NWS State College, PA

June 5, 2025Warren County, Pennsylvania

NWS State College, PA issued this severe thunderstorm warning at Jun 5, 2025, 3:41 PM EDT for Warren County, Pennsylvania. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 5, 2025, 3:41 PM EDT (19:41 UTC)
Expired
Jun 5, 2025, 4:30 PM EDT
In force
49 min
Issued by
NWS State College, PA
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Warren County, PA

The radar

The Buffalo radar (KBUF), 134 km from the middle of the area, began a volume at 19:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 7.7 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Buffalo Intl Airport, NY at 12:00Z on 2025-06-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 7 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Buffalo Intl Airport, NY at 12:00Z on 2025-06-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 19 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
7 J/kg
Mixed-layer CIN
-116 J/kg
Mixed-layer LCL
676 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
19 m²/s²
0-3 km storm-relative helicity
85 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 5, 3:05 PM EDT, 36 minutes earlier.

Area forecast discussion, Jun 5, 3:05 PM EDT, 36 minutes before
Area Forecast Discussion
National Weather Service State College PA
305 PM EDT Thu Jun 5 2025

.SYNOPSIS...
* Periods of rain showers and scattered thunderstorms are
  expected this afternoon through the first full weekend of
  June
* Unsettled weather pattern continues into early next week with
  additional rounds of showers and temperatures trending near
  to slightly below the seasonal average

&&

.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
We experienced a milder start this morning with sunrise temps
in the 55-65F range or +2 and +10 degrees warmer vs. yesterday.
Late morning Vis sat loop shows the convective temp being
reached over the past hour across the higher terrain of northern
and western PA, while an area of alto cu clouds and lower PWAT
air covering much of Scent PA and the Middle Susq Valley has
acted to negate any cu so far across that part of the CWA. some
sct mid/high clouds tracking from SW to NE and patchy fog in the
central and eastern valleys.

Corridor of notably higher PWs 1.2-1.5" (or +1-2 sigma anomaly-
wise) will accompany a weak cold front from the Southern
shore of Lake Erie into the northwest half of CPA this
afternoon.

Hires model consensus indicates that locally robust and
relatively slow moving convection will readily develop along
this corridor between 2-8PM and pose a marginal risk for
isolated heavy downpours (WPC D1 ERO) and strong/severe wind
gusts (SPC D1 SWO). Some showers linger into tonight, but the
overall coverage should decrease into early Friday morning.

Very warm again today with a mix of clouds/sun and max temps in
the 80-90F range or +10-15 degrees above the historical average
in most places. Tonight will be on the muggy/humid side with
areas of fog/low stratus and min temps 60-65F or +10-15 degrees
above climo.

&&

.SHORT TERM /6 AM FRIDAY MORNING THROUGH SUNDAY NIGHT/...
The aforementioned cold front will be slow-moving and continue
to trigger scattered showers and thunderstorms into the weekend.
Short term model data shows the focus for storms will shift
farther to the southeast Fri-Sat with max POPs on Friday from
the Allegheny Plateau/Laurel Highlands into the central ridge
and valley region -- shifting into the Susquehanna Valley on
Saturday. A marginal/low risk for isolated strong/severe wind
gusts and heavy downpours will exist primarily on Friday/D2.

An emerging model trend with the 05/00Z cycle is for a quicker
exit to the rain which affords most of CPA (particularly the NW
half) a dry start to the first full weekend of June. This
appears to come at a cost with another wave of rain now
projected to expand across the area Sunday afternoon into Sunday
night. Daytime max temps cool off to near/below normal Friday-
Sunday while nighttime readings remain above early June climo.

&&

.LONG TERM /MONDAY THROUGH THURSDAY/...
Unsettled weather pattern continues into early next week with
rounds of showers likely as an upper level trough pivots over
the Great Lakes/Ohio Valley into the Northeast states.
Temperatures are expected to be near to slightly below the
seasonal average in this pattern.

&&

.AVIATION /19Z THURSDAY THROUGH TUESDAY/...
Scattered-BKN mid and high clouds will continue to stream ENE
across the airspace into this afternoon. The area of initially
clear skies into late this morning across the Northern and
Weast-Central Mtns of PA has boosted temps to convective
threshold INVOF KBFD and points east and we'll see this area of
cu expand both horizontally and grow vertically through the
afternoon with fairly widespread showers across the NW third of
the WFO CTP airspace, with scattered to numerous TSRA and brief
restrictions (mainly into the MVFR VSBY range) embedded in this
area. The showers and storms will be moving generally to the east
at around 15-20 kts.

Otherwise and elsewhere across Central and SE PA, clouds will
continue to build during the through out the day today ahead of
an approaching cold front. VFR conditions should be prevailing
across central PA at least until 00Z Friday.

Prob30 groups will be maintained at Western airfields (KBFD,
KJST and KAOO) where rain is most likely. Once the front passes
there could be visibility reductions Friday morning from fog
due to surface moisture at any sites that experienced
precipitation.

Outlook...

Fri...Numerous SHRA/TSRA, esp NW. Brief reductions to MVFR and
IFR in the TSRA.

Sat...Showers/PM TSRA continue, gradually tapering off across
NW PA late.

Sun...VFR/no sig wx expected.

Mon...Showers and storms, especially late across the north and
west.

Tue...Showers/PM TSRA

&&

.CLIMATE...
The high temperature at Altoona reached 89 degrees at 2:22pm on
June 4th. This broke the record of 86 degrees set back in 1971
and 2024.

&&

.CTP WATCHES/WARNINGS/ADVISORIES...
None.

&&

SYNOPSIS...Lambert/Steinbugl
NEAR TERM...Lambert/Steinbugl
SHORT TERM...Lambert/Steinbugl
LONG TERM...Steinbugl/Gartner/NPB
AVIATION...Lambert/Bowen
CLIMATE...Martin
Hazardous weather outlook, Jun 5, 11:24 AM EDT, 4 hours 17 minutes before
Hazardous Weather Outlook
National Weather Service State College PA
1124 AM EDT Thu Jun 5 2025

PAZ026>028-034>036-050>053-056>059-063>066-061530-
Huntingdon-Mifflin-Juniata-Bedford-Fulton-Franklin-Snyder-Montour-
Northumberland-Columbia-Perry-Dauphin-Schuylkill-Lebanon-Cumberland-
Adams-York-Lancaster-
1124 AM EDT Thu Jun 5 2025

This Hazardous Weather Outlook is for central Pennsylvania.

.DAY ONE...This afternoon and tonight.

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Isolated strong to marginally severe thunderstorms with locally
heavy rainfall and gusty winds are possible Friday afternoon and
evening.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report significant hazardous weather.

PAZ005-006-010>012-017>019-024-025-033-037-041-042-045-046-049-
061530-
McKean-Potter-Elk-Cameron-Northern Clinton-Clearfield-
Northern Centre-Southern Centre-Cambria-Blair-Somerset-Tioga-
Northern Lycoming-Sullivan-Southern Clinton-Southern Lycoming-Union-
1124 AM EDT Thu Jun 5 2025

This Hazardous Weather Outlook is for central Pennsylvania.

.DAY ONE...This afternoon and tonight.

Isolated strong to marginally severe thunderstorms with locally
heavy rainfall and gusty winds are possible this afternoon and
evening.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Isolated strong to marginally severe thunderstorms with locally
heavy rainfall and gusty winds are possible Friday afternoon and
evening.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report significant hazardous weather.

PAZ004-061530-
Warren-
1124 AM EDT Thu Jun 5 2025

This Hazardous Weather Outlook is for central Pennsylvania.

.DAY ONE...This afternoon and tonight.

Isolated strong to marginally severe thunderstorms with locally
heavy rainfall and gusty winds are possible this afternoon and
evening.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report significant hazardous weather.

In the hours before

Special weather statement, Jun 5, 2:51 PM EDT, 50 minutes before
Special Weather Statement
National Weather Service State College PA
251 PM EDT Thu Jun 5 2025

PAZ004>006-010-011-060000-
Warren-McKean-Potter-Elk-Cameron-
251 PM EDT Thu Jun 5 2025

...SCATTERED STRONG TO POSSIBLY SEVERE THUNDERSTORMS DEVELOPING
ACROSS THE NORTHWEST MOUNTAINS OF PENNSYLVANIA THROUGH EARLY THIS
EVENING ...

Strong potentially severe thunderstorms will develop in advance of
a slow moving cold front and impact the Northwest Mountains of the
state through 9 pm.

* Wind gusts up to 55 MPH.
* Hail up to nickle size possible in a few locations.
* Very heavy rainfall of over one inch in 30 minutes where two or
  more thunderstorms train across the same location.

If outdoors, consider seeking shelter inside a building until the
storms pass to protect yourself again occasional, dangerous cloud
to ground lightning, hail and falling tree limbs from gusty
winds.

The storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from your National Weather Service.

Lambert

The office that day

Everything else NWS State College, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 5, 4:43 PM EDTSevere Thunderstorm WarningCTPMcKean47 min
Jun 5, 4:53 PM EDTSevere Thunderstorm WarningCTPMcKean37 min
Jun 5, 5:18 PM EDTSevere Thunderstorm WarningCTPElk27 min
Jun 5, 7:06 PM EDTSevere Thunderstorm WarningCTPTioga24 min
Jun 5, 7:20 PM EDTSevere Thunderstorm WarningCTPTioga40 min
Jun 5, 7:41 PM EDTSevere Thunderstorm WarningCTPBlair, Cambria, Centre, Clearfield34 min

Nearby

Severe Thunderstorm Warnings in Pennsylvania, 2025Every severe thunderstorm warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.